Search

Always Remain Aware of the Risk of an Adverse Reaction to a Drug.




Hello Everyone! One of my patients came back today to follow up on a severe full body skin eruption that we believe was caused by a medication. We took some pictures and, as you can see, they demonstrate the dramatic improvement that can quickly occur after stopping the responsible medication and taking a few days of prednisone. About a week or so prior to the development of this rash, the patient saw his primary physician and was prescribed a drug he had never taken before. This prescribed drug is commonly used and almost never causes the skin changes you see here. However, within days of starting it, this patient's skin started changing. Since he didn't initially suspect this new drug, he kept taking it. By the time he got to our office on 9/21/20, almost all the skin on his body was red and he was itching! In this case, the fix was easy. We took a careful history that included the timing of the initiation of the drug and the onset of the skin problem to determine it was the new drug. We advised him to stop it and started some prednisone. Today, a week after his initial evaluation, he came back looking like a new man! We feel privileged to be able to to help identify the cause of this patient's problem and help him get better.

The take home message seems to be this: even though a drug is safe for almost everyone, there is always a chance you could be that rare person who reacts in a bad way. If this happens, just stop the drug, never take it again, and always inform your physician of this when new medications are prescribed.


Also, thank you to the patient for giving us permission to share his photos!

41 views
Call for more information today

1-833-ELECT SKIN

1-(833) 353-2875

ftbagforelectderm.jpg
  • Instagram Social Icon
  • Wix Facebook page
  • Wix Twitter page

@2018 by Elect Dermatology